Meg

by Meg
(Texas)

Ok - I've read through everything I could find and still haven't discovered how to measure NatPro cream. I need to know how many mg. 1/4 or 1/2 teaspoon contains. I just received my order today and have used a little of it. But have some questions about dosing and measuring because the strength is different than the product I've been using. Two of the popular products only contain 20 mg. per 1/4 t. and I ordered NatPro because I thought I'd read that it was a little stronger.

I already LOVE the fact that it rubs in easier and doesn't leave my hands feeling gooey. With the other product I felt like I was wasting it by always having to wash my hands after application.

I am 65 and my doctor has me on a low dose of bio-identical estrogen cream because of extreme hot flushes that I've had for the past 2 years. I've long had many of the symptoms described here...depression, anxiety, panic attacks, fatigue, sleep problems, heart palpitations etc... I've thought that my problem was adrenal fatigue, but now wonder if it really could be progesterone deficiency!

Thanks so much!


Comments for Meg

Click here to add your own comments

Sep 23, 2014
Meg
by: Wray

Hi Meg At the bottom of our page on How to use Progesterone Cream there's a chart showing how many mg per millilitre or oz of cream. 1ml or 1/5tsp contains 33.3mg progesterone. I'm delighted you are happy with the way it rubs in. As a user myself it was of utmost importance, sticky body creams of any kind are not pleasant to use. I don't know how much progesterone you're using, but Hot Flushes often need about 400mg/day to stop them occurring. You are the third woman well into menopause who's written in recently with a script for oestrogen too. The other two woman have started bleeding again. As I said to them it doesn't surprise me as oestrogen builds the lining of the uterus. Progesterone initiates bleeding, not what we need in Menopause! We have a page you could look through on Anxiety. Interestingly oestrogen causes prolongation of the QT interval, which results in palpitations, arrhythmia, Torsades de Pointes and sudden death. Whereas progesterone shortens the QT interval, see here, here, here, here, here, here, here, here, here and here. These symptoms occur far more frequently in women who naturally have a long QT interval, rather than men who naturally have a short QT interval. Take care Wray

Sep 23, 2014
Initial progesterone dosage
by: Meg

Thanks for your prompt reply Wray! Your help is greatly appreciated!
I had a hysterectomy 26 years ago, in which one ovary was left. It has shriveled to nothing as shown by sonogram last year. So no fear of bleeding. But I have SO many questions! A bit of my history. I TRY to eat healthy, avoid sugar etc., my weight is about 135 at 5'4", and I always think it should be less considering how I eat. I have to eat often and a lot of protein or I crash. My hormone use has been a roller coaster for the past 3 or 4 years, but I haven't ever been on sufficient levels of progesterone according to your information. Naturopathic doctors have put on compounded creams some containing estradiol, testosterone, progesterone, and DHEA. One of them recommended an additional 25mg of oral DHEA and I had severe heart problems with that! Heart racing, chest pain, short of breath etc. I'm very cautious about DHEA usage now. I'm currently on a cream which has only estradiol and testosterone. He had given me 100mg of oral progesterone which didn't seem to be working well - hence my search which led me to you. My doctor has recommended an implant of the estradiol and test. which I'm scheduled for next week. Now I'm wondering if I should be trying to wean off of any estrogen and keep increasing my progesterone use?? And is it normal to feel worse before feeling better? I've probably been using about 100mg or less of progesterone for the past week, maybe used 200 yesterday after receiving NatPro. Feel pretty rotten today - terrible headache and anxiety. I pray for your strength in coping with all these problems which come your way! Thank you a thousand times!

Sep 23, 2014
Nosebleeds
by: Meg

I have been using 100-150 mg daily for the past week and have had 3 nosebleeds this week. I had a hysterectomy 26 years ago so I will not have vaginal bleeding. Have you heard of this as an initial side effect? Should I increase my dose more gradually? I could live with vaginal bleeding easier. My nose started bleeding while I was in a store today, I made it to my car with a tissue and it continued for at least 30 minutes. Thanks for your comments!

Sep 24, 2014
Nosebleeds
by: Wray

Hi Meg Yours is the first case I've heard of having a nosebleed. Progesterone does strengthen capillaries, so given time they should stop. You might like to read our page on Oestrogen Dominance which explains why it's occurred. If I've gathered correctly you've only been using it for a week. It can take 3-6 months for things to stabilise, not that I think the nosebleeds will continue that long! Take care Wray

Sep 24, 2014
Initial progesterone dosage
by: Wray

Hi Meg I understand about having to eat a lot of protein, I'm also a protein type myself. See our page on Nutrition, Dr Mercola goes into this in some detail. I would suggest you also look into the Ketogenic Diet, my guess is you're not eating enough fat. This will help reduce your weight. You might like to get the book by Gary Taubes called Why We Get Fat: And What to Do About It, it's excellent. Oral progesterone is the least effective Delivery system, "The liver and gut region removed a mean of 96 per cent of the progesterone entering these tissues", see here. Before you have that implant please read these pages we have here and here. And if you want to learn more about oestrogen, please see this page on HRT. Yes it is normal to feel worse, it's due to Oestrogen Dominance. Take care Wray

Sep 26, 2014
Dosage
by: Meg

Thanks much for your suggestions Wray! The chart was a little confusing at first by I finally figured it out. Unfortunately I simply can't afford to use the 400mg dosage that you recommended. I've started on 200mg a day and hope and pray that amount will be helpful for me! At that rate my 3 tubes will last approximately one month and I hope to see improvement with my hot flushes, anxiety and sleep problems in that time.

I've learned so much from your site - thanks for all you do!

Jan 26, 2015
Page 90 of Why We Get Fat and What To Do About It
by: Cindy

Hi Wray , I am reading Why We Get Fat and What To Do About It . I have been rubbing NatPro on and also a compounded cream now for years as well as pricking Prometrium caps and rubbing the contents into my skin . I use 100mg a m & p m and I feel great but I am perplexed by page 90 of chapter 9 The Laws of Adiposity of the red paper back starting with about the 7th paragraph . It says that the ovaries were removed from rats and it caused them to lose their estrogen and to eat voraciously and gain fat but when they were given back their estrogen they stopped eating like that and the weight gain stopped .The book never mentions Progesterone and I wonder " because this was a rat test" if they were given Progesterone what would have happened . I was surprised to read this because Gary is up on " things to know " it goes against what i understand about estrogen . Do you have a take on this ?

Jan 29, 2015
Page 90 of Why We Get Fat and What To Do About It
by: Wray

Hi Cindy I had to laugh you picked that up too! When I read that I got so annoyed I was going to write in. But in the end left it, there's nothing they can do to change the thousands of books out there. Maybe I should try as he might write another book. But you might like to read these studies on oestrogen and how it stimulates fat cells, see here, here, here, here and here. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...